Alert archive / North Carolina / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 19, 2019, 1:06 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 1:06 PM EDT (17:06 UTC)
- Expired
- Apr 19, 2019, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 145 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted.
212
WGUS51 KRNK 191706
FFWRNK
NCC189-192300-
/O.NEW.KRNK.FF.W.0002.190419T1706Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
106 PM EDT Fri Apr 19 2019
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Watauga County in northwestern North Carolina...
* Until 700 PM EDT
* At 104 PM EDT, trained weather spotters reported water over Clarks
Creek Road, Vanderpool Road, and Howard's Creek Road. 1 to 2
inches of rain has fallen with an additional 1 to 2 inches
expected.
* Some locations that will experience flooding include...
Boone...
Beech Mountain...
Foscoe...
Sugar Grove...
and Todd.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
PH5 follow-up statements
003
WGUS71 KRNK 191913
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
313 PM EDT Fri Apr 19 2019
NCC189-192300-
/O.CON.KRNK.FF.W.0002.000000T0000Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
313 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WATAUGA COUNTY...
At 309 PM EDT...A debris flow was reported across Broadston Road
near Mast Farm Inn. While the heavy rain has temporarily ended,
runoff from nearly 2 inches of rain will continue to produce flash
flooding this afternoon. Another round of thunderstorms will bring
an additional 1 inch of rain later this afternoon.
Some locations that will experience flooding include...
Boone...
Beech Mountain...
Foscoe...
Sugar Grove...
and Todd.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
PH908
WGUS71 KRNK 192020
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
420 PM EDT Fri Apr 19 2019
NCC189-192300-
/O.CON.KRNK.FF.W.0002.000000T0000Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
420 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WATAUGA COUNTY...
At 414 PM EDT, Doppler radar and automated rain gauges indicated
that light to moderate rain was falling over parts of the area. 2 to
3 inches of rain have already fallen across much of the county.
Flash flooding is already occurring in a few locations with roads
closed.
The Watauga River at Sugar Grove gauge is at 10.7 feet and rising.
Minor flood stage is 6 feet. All the low water bridges across the
river will be well under water and extremely dangerous.
Some locations that will experience flooding include...
Boone...
Beech Mountain...
Foscoe...
Sugar Grove...
and Todd.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
PC092
WGUS71 KRNK 192127
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
527 PM EDT Fri Apr 19 2019
NCC189-192300-
/O.CON.KRNK.FF.W.0002.000000T0000Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
527 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WATAUGA COUNTY...
At 522 PM EDT, rainfall has decreased within the warning area.
However, rainfall on the order of 2 to 3 inches fell across much of
Watauga County this afternoon and rivers and creeks remain at or
near flood stage in some cases. The Watauga River at Sugar Grove
remains in flood with the current stage at 6.4 feet and rising.
Some locations that will experience flooding include...
Boone...
Beech Mountain...
Foscoe...
Sugar Grove...
and Todd.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
RAB527
WGUS71 KRNK 192136 CCA
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
536 PM EDT Fri Apr 19 2019
NCC189-192300-
/O.COR.KRNK.FF.W.0002.000000T0000Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
536 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WATAUGA COUNTY...
At 535 PM EDT, rainfall has decreased within the warning area.
However, rainfall on the order of 2 to 3 inches fell across much of
Watauga County this afternoon and rivers and creeks remain at or
near flood stage in some cases. The Watauga River at Sugar Grove
remains in flood with the current stage at 11.2 feet and rising.
Some locations that will experience flooding include...
Boone...
Beech Mountain...
Foscoe...
Sugar Grove...
and Todd.
This includes The following Location Appalachian State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
PC253
WGUS71 KRNK 192257
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
657 PM EDT Fri Apr 19 2019
NCC189-192302-
/O.EXP.KRNK.FF.W.0002.000000T0000Z-190419T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
657 PM EDT Fri Apr 19 2019
...THE FLASH FLOOD WARNING FOR
WATAUGA COUNTY WILL EXPIRE AT 700 PM EDT...
The Flash Flood Warning will be allowed to expire and will be
replaced with an Areal Flood Warning. The Watauga River at Sugar
Grove current stage is 10.1 feet. Flood stage is 6.0 feet.
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3628 8189 3634 8184 3636 8179 3634 8176
3634 8171 3635 8172 3639 8173 3628 8157
3612 8169 3612 8173 3617 8183 3619 8186
3619 8188 3622 8191
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 10:09 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 19, 10:09 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1009 AM EDT Fri Apr 19 2019 .SYNOPSIS... A strong cold front will approach from the west and move across the Mid Atlantic this afternoon, which should lead to thunderstorms that could become severe. An area of low pressure lingers into Saturday resulting in unsettled weather before high pressure arrives later in the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1005 AM EDT Friday... Several thunderstorms have developed along and east of the Blue Ridge along the VA/NC border. Meanwhile, a solid shield of rain is entering the western fringes of the CWA. The coverage and intensity of the showers and thunderstorms should only increase as the day progresses due to a strong cold front associated with a closed upper level low approaching thee southern Mid Atlantic. Storms should track mainly to the northeast with ample low- level shear available as indicated in the 12Z RNK sounding with 38 kt of 0-1 km wind shear. Supercells will be likely as well due to the 0-6 km wind shear reaching 70 kt. Damaging winds are shown to be the primary severe threat according to SPC, but tornadoes and heavy rain will also be other issues to contend with from these storms. SPC has a moderate risk east of the Blue Ridge with lesser risk to the west, while WPC has a slight risk of excessive rainfall across the CWA. The flash flooding threat will continue to be monitored, but the expected fast storm motion has warranted holding off on any Flash Flood Watch for now. Needless to say, it will likely be a very busy day. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... As of 315 AM EDT Friday... A slow moving barotropic, vertically stacked upper low will drift from the central Appalachians, basically right over KBCB, toward the Mid-Atlantic region through the period and will be the primary synoptic feature supporting the sensible weather. While there may be a brief break in the precipitation early Saturday as the main focused line of PVA/dynamics/instability shifts east off the coast, a deformation zone/baroclinic leaf will sag southeastward from Kentucky into far southwest VA/southern WV during the day Saturday, west central VA Sunday, and then toward the Mid-Atlantic by Monday. This pattern will keep clouds and a chance of showers, especially west of the Blue Ridge, Saturday into early Sunday. Clouds could well linger into Sunday, especially west of the Blue Ridge. Monday should finally start to bring more sun. Lapse rates will be rather steep Saturday with a cold pocket of <0C air moving over the region at 850mb. If enough insolation can be realized, some small hail could be possible with the taller/deeper showers and an isolated lightning strike would not be out of the question either. However, given all of our neighbors have currently left thunder out, chose to do the same here, but the threat of both is not zero at this point. It is also interesting to note that some snow may fall at the highest elevations (e.g., Mt. Rogers, Mt. Lake, etc.) with 850mb temperatures below 0C much of Saturday. Rainfall amounts should not be a concern given the lack of deep moisture, with most areas west of the Blue Ridge seeing QPF in the neighborhood of 1/4 to 1/2 inch over the two day period, and areas east of the Blue Ridge seeing even less. The cold air aloft, rain cooled air, and persistent cloud cover will result in much colder, well below normal temperatures Saturday with highs in the 40s west and 50s east, perhaps even only 30s at the highest elevations. Temperatures will begin to moderate a bit Sunday and even more so Monday as the cold pocket aloft moves away from the area and cloud cover begins to diminish, especially across the Piedmont. While a freeze is not expected at this point, may have to watch for possible frost Monday morning. Finally, it will be a bit breezy as the upper low pulls away from the area, but current guidance and the barotropically oriented system suggest that speeds will fall well short of wind advisory criteria. /Confidence in Forecast Parameters/ Temperatures - Moderate to High, Precipitation Probabilities - Moderate, Winds - Moderate, Thunderstorm Threat - Low. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 430 AM EDT Thursday... Once upper low exits the northeast United States pattern returns to broad southwest flow and weak 500MB ridging over the east through Thursday. Consensus is fair in the long range guidance with no significant synoptic features impacting the Mid Atlantic region this time frame. High pressure following the deep surface low fills in from the southwest with the high over centered over the Carolinas by Monday night. 850 temperatures warm back into the +10 to +14 range on Monday and remain similar through Thursday. Temperatures will be above normal through the period. Low level moisture trapped under the upper low will just be exiting southwest Virginia Monday morning. Baroclinic zone from the northeast United States across the Ohio Valley may get close enough by Wednesday morning to increase cloud cover north of I-64. Cold front may drop into northern Virginia Thursday with more clouds and a chance of precipitation but confidence is low at this time. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... As of 730 AM EDT Friday... Precipitation approaching western CWA over the next few hours with deteriorating flight conditions at all TAF sites from west to east. Locally heavy rain today and the potential for thunderstorms, some possibly severe, mainly east-southeast of the Blue Ridge, but have included thunder at all TAF sites during the afternoon. Ceilings and visibilities during the day, and especially in rain showers and thunderstorms, will average mostly MVFR with brief periods of IFR in heavier rain and associated fog. Winds will remain SSE- SSW until late in the day at speeds of 8-12kts with gusts 20-25kts. EXTENDED AVIATION DISCUSSION... The upper low will slowly circulate and drift northeast of the area Saturday. This will bring a deformation zone over the area leaving Saturday with scattered to numerous showers and isolated thunderstorms with periods of MVFR ceilings and visibilities for the most part, especially west of the Blue Ridge. Winds will be gusty from the west and northwest behind this front on Saturday and Saturday night. VFR conditions will return Sunday into Tuesday under weak high pressure and a relatively flat flow aloft. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PC/PW NEAR TERM...PC/PW SHORT TERM...RAB LONG TERM...AMS/RAB AVIATION...PC/RAB
Hazardous weather outlook, Apr 19, 10:37 AM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1037 AM EDT Fri Apr 19 2019 NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059-201445- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 1037 AM EDT Fri Apr 19 2019 ...TORNADO WATCH 88 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ007-009-WVZ042>044-507-508-201445- Tazewell-Smyth-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1037 AM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms that could produce large hail, damaging winds, and possibly a tornado. In addition, heavy rain could lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. PW
In the hours before
Special weather statement, Apr 19, 12:24 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1224 PM EDT Fri Apr 19 2019
VAZ011>013-015-016-191730-
Giles-Grayson-Pulaski-Wythe-Carroll-
1224 PM EDT Fri Apr 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL..PULASKI...AND
GILES COUNTIES Until 130 PM EDT.
At 1223 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gunton Park to near Byllesby to near
Fries. Movement was north at 50 mph.
Winds in excess of 40 mph are possible with these storms along with
heavy rains.
Locations impacted include...
Pulaski...
Galax...
Pearisburg...
Dublin...
and Narrows.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3656 8102 3712 8090 3715 8086 3717 8088
3718 8086 3719 8087 3719 8089 3740 8084
3740 8081 3737 8076 3743 8063 3744 8058
3699 8067 3657 8085
TIME...MOT...LOC 1623Z 192DEG 56KT 3700 8084 3681 8087 3668 8096
PHLocal storm report, Apr 19, 12:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1228 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 1 E THAXTON 37.35N 79.62W
04/19/2019 BEDFORD VA PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
E THAXTON. CORRECTS PREVIOUS TSTM WND DMG
REPORT FROM 1 E THAXTON. MULTIPLE LARGE
TREES DOWN AND A SHED WAS DESTROYED NEAR THE
INTERSECTION OF HIGHWAY 460 AND HIGHWAY 831.
TORNADO POSSIBLE.
&&
VFJSpecial weather statement, Apr 19, 12:36 PM EDT, 30 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1236 PM EDT Fri Apr 19 2019 NCZ002-003-019-191700- Surry-Wilkes-Alleghany- 1236 PM EDT Fri Apr 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT SURRY, WILKES, ALLEGHANY... Until 100 PM EDT. At 1236 PM EDT, a strong thunderstorm was located near Hays, moving north at 50 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Sparta... Ronda... Traphill... Ennice... and Mulberry. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3624 8128 3657 8107 3656 8080 3616 8098 TIME...MOT...LOC 1636Z 200DEG 43KT 3629 8115 RS
Special weather statement, Apr 19, 12:46 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1246 PM EDT Fri Apr 19 2019
NCZ001-018-191745-
Ashe-Watauga-
1246 PM EDT Fri Apr 19 2019
...A STRONG THUNDERSTORM WILL AFFECT Watauga and Ashe Counties Until
145 PM EDT...
At 1245 PM EDT, a strong thunderstorm was located over Sands, moving
north at 45 mph.
Winds in excess of 40 mph are possible with this storm along with
torrential rains.
Locations impacted include...
Boone...
Jefferson...
West Jefferson...
Lansing...
and Todd.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3634 8172 3634 8171 3635 8171 3659 8163
3657 8135 3616 8156 3627 8174
TIME...MOT...LOC 1645Z 199DEG 38KT 3627 8163
PHLocal storm report, Apr 19, 12:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1256 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 3 NNE THAXTON 37.39N 79.61W
04/19/2019 BEDFORD VA PUBLIC
MULTIPLE TREES DOWN ON SHARPS MOUNTAIN ROAD
NEAR KELSO MILL ROAD. TORNADO POSSIBLE.
&&
VFJLocal storm report, Apr 19, 1:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 WNW SONTAG 36.94N 79.84W
04/19/2019 FRANKLIN VA BROADCAST MEDIA
LARGE TREE DOWN ON CAR AND HOUSE.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:46 AM EDT | Special Weather Statement | RNK | Stokes, Surry, Yadkin | 59 min |
| Apr 19, 9:37 AM EDT | Special Weather Statement | RNK | Stokes | 23 min |
| Apr 19, 9:41 AM EDT | Tornado Warning | RNK | Stokes | 34 min |
| Apr 19, 9:57 AM EDT | Tornado Warning | RNK | Caswell | 33 min |
| Apr 19, 10:05 AM EDT | Special Weather Statement | RNK | Surry | 55 min |
| Apr 19, 10:19 AM EDT | Special Weather Statement | RNK | Yadkin | 56 min |
| Apr 19, 10:47 AM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Apr 19, 11:22 AM EDT | Special Weather Statement | RNK | Ashe | 38 min |
| Apr 19, 11:32 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 28 min |
| Apr 19, 11:52 AM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 38 min |
| Apr 19, 12:36 PM EDT | Special Weather Statement | RNK | Alleghany | 24 min |
| Apr 19, 12:46 PM EDT | Special Weather Statement | RNK | Ashe | 59 min |
| Apr 19, 12:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 42 min |
| Apr 19, 1:39 PM EDT | Areal Flood Advisory | RNK | Alleghany, Surry, Wilkes | 6 hr |
| Apr 19, 1:46 PM EDT | Special Weather Statement | RNK | Surry | 59 min |
| Apr 19, 1:55 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Apr 19, 1:56 PM EDT | Tornado Warning | RNK | Surry | 34 min |
| Apr 19, 2:13 PM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Apr 19, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 53 min |
| Apr 19, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 55 min |
| Apr 19, 3:34 PM EDT | Tornado Warning | RNK | Caswell | 39 min |
| Apr 19, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 9 min |
| Apr 19, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 64 min |
| Apr 19, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 62 min |
| Apr 19, 7:04 PM EDT | Areal Flood Warning | RNK | Watauga | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.